2014, 21: 1-7. doi: 10.3934/era.2014.21.1

Unboundedness of the Lagrangian Hofer distance in the Euclidean ball

1. 

Département de Mathématiques et Applications de l'École Normale Supérieure, 45 rue d'Ulm, F 75230 Paris cedex 05, France

Received  October 2013 Revised  November 2013 Published  January 2014

Let $\mathcal{L}$ denote the space of Lagrangians Hamiltonian isotopic to the standard Lagrangian in the unit ball in $\mathbb{R}^{2n}$. We prove that the Lagrangian Hofer distance on $\mathcal{L}$ is unbounded.
Citation: Sobhan Seyfaddini. Unboundedness of the Lagrangian Hofer distance in the Euclidean ball. Electronic Research Announcements, 2014, 21: 1-7. doi: 10.3934/era.2014.21.1
References:
[1]

P. Biran, M. Entov and L. Polterovich, Calabi quasimorphisms for the symplectic ball,, Commun. Contemp. Math., 6 (2004), 793. doi: 10.1142/S0219199704001525.

[2]

M. Entov and L. Polterovich, Calabi quasimorphism and quantum homology,, Int. Math. Res. Not., 2003 (2003), 1635. doi: 10.1155/S1073792803210011.

[3]

M. Entov and L. Polterovich, Quasi-states and symplectic intersections,, Comment. Math. Helv., 81 (2006), 75. doi: 10.4171/CMH/43.

[4]

M. Entov and L. Polterovich, Rigid subsets of symplectic manifolds,, Compos. Math., 145 (2009), 773. doi: 10.1112/S0010437X0900400X.

[5]

M. Entov, L. Polterovich and P. Py, On continuity of quasimorphisms for symplectic maps,, in Perspectives in Analysis, (2012), 169. doi: 10.1007/978-0-8176-8277-4_8.

[6]

V. Humilière, Hofer's distance on diameters and the Maslov index,, Int. Math. Res. Not. IMRN, 2012 (2012), 3415. doi: 10.1093/imrn/rnr150.

[7]

M. Khanevsky, Hofer's metric on the space of diameters,, J. Topol. Anal., 1 (2009), 407. doi: 10.1142/S1793525309000187.

[8]

R. Leclercq and F. Zapolsky, Spectral invariants for monotone Lagrangian submanifolds,, in preparation., ().

[9]

Y.-G. Oh, Construction of spectral invariants of Hamiltonian paths on closed symplectic manifolds,, in The breadth of symplectic and Poisson geometry, (2005), 525. doi: 10.1007/0-8176-4419-9_18.

[10]

M. Schwarz, On the action spectrum for closed symplectically aspherical manifolds,, Pacific J. Math., 193 (2000), 419. doi: 10.2140/pjm.2000.193.419.

[11]

S. Seyfaddini, Descent and $C^0$-rigidity of spectral invariants on monotone symplectic manifolds,, J. Topol. Anal., 4 (2012), 481. doi: 10.1142/S1793525312500215.

[12]

M. Usher, Submanifolds and the Hofer norm,, to appear in J. Eur. Math. Soc., ().

[13]

C. Viterbo, Symplectic topology as the geometry of generating functions,, Math. Ann., 292 (1992), 685. doi: 10.1007/BF01444643.

[14]

F. Zapolsky, On the Hofer geometry for weakly exact Lagrangian submanifolds,, J. Symplectic Geom., 11 (2013), 475. doi: 10.4310/JSG.2013.v11.n3.a7.

show all references

References:
[1]

P. Biran, M. Entov and L. Polterovich, Calabi quasimorphisms for the symplectic ball,, Commun. Contemp. Math., 6 (2004), 793. doi: 10.1142/S0219199704001525.

[2]

M. Entov and L. Polterovich, Calabi quasimorphism and quantum homology,, Int. Math. Res. Not., 2003 (2003), 1635. doi: 10.1155/S1073792803210011.

[3]

M. Entov and L. Polterovich, Quasi-states and symplectic intersections,, Comment. Math. Helv., 81 (2006), 75. doi: 10.4171/CMH/43.

[4]

M. Entov and L. Polterovich, Rigid subsets of symplectic manifolds,, Compos. Math., 145 (2009), 773. doi: 10.1112/S0010437X0900400X.

[5]

M. Entov, L. Polterovich and P. Py, On continuity of quasimorphisms for symplectic maps,, in Perspectives in Analysis, (2012), 169. doi: 10.1007/978-0-8176-8277-4_8.

[6]

V. Humilière, Hofer's distance on diameters and the Maslov index,, Int. Math. Res. Not. IMRN, 2012 (2012), 3415. doi: 10.1093/imrn/rnr150.

[7]

M. Khanevsky, Hofer's metric on the space of diameters,, J. Topol. Anal., 1 (2009), 407. doi: 10.1142/S1793525309000187.

[8]

R. Leclercq and F. Zapolsky, Spectral invariants for monotone Lagrangian submanifolds,, in preparation., ().

[9]

Y.-G. Oh, Construction of spectral invariants of Hamiltonian paths on closed symplectic manifolds,, in The breadth of symplectic and Poisson geometry, (2005), 525. doi: 10.1007/0-8176-4419-9_18.

[10]

M. Schwarz, On the action spectrum for closed symplectically aspherical manifolds,, Pacific J. Math., 193 (2000), 419. doi: 10.2140/pjm.2000.193.419.

[11]

S. Seyfaddini, Descent and $C^0$-rigidity of spectral invariants on monotone symplectic manifolds,, J. Topol. Anal., 4 (2012), 481. doi: 10.1142/S1793525312500215.

[12]

M. Usher, Submanifolds and the Hofer norm,, to appear in J. Eur. Math. Soc., ().

[13]

C. Viterbo, Symplectic topology as the geometry of generating functions,, Math. Ann., 292 (1992), 685. doi: 10.1007/BF01444643.

[14]

F. Zapolsky, On the Hofer geometry for weakly exact Lagrangian submanifolds,, J. Symplectic Geom., 11 (2013), 475. doi: 10.4310/JSG.2013.v11.n3.a7.

[1]

Michael Khanevsky. Hofer's length spectrum of symplectic surfaces. Journal of Modern Dynamics, 2015, 9: 219-235. doi: 10.3934/jmd.2015.9.219

[2]

Alexandra Monzner, Nicolas Vichery, Frol Zapolsky. Partial quasimorphisms and quasistates on cotangent bundles, and symplectic homogenization. Journal of Modern Dynamics, 2012, 6 (2) : 205-249. doi: 10.3934/jmd.2012.6.205

[3]

François Lalonde, Yasha Savelyev. On the injectivity radius in Hofer's geometry. Electronic Research Announcements, 2014, 21: 177-185. doi: 10.3934/era.2014.21.177

[4]

José M. Arrieta, Esperanza Santamaría. Estimates on the distance of inertial manifolds. Discrete & Continuous Dynamical Systems - A, 2014, 34 (10) : 3921-3944. doi: 10.3934/dcds.2014.34.3921

[5]

Ely Kerman. Displacement energy of coisotropic submanifolds and Hofer's geometry. Journal of Modern Dynamics, 2008, 2 (3) : 471-497. doi: 10.3934/jmd.2008.2.471

[6]

Atsushi Katsuda, Yaroslav Kurylev, Matti Lassas. Stability of boundary distance representation and reconstruction of Riemannian manifolds. Inverse Problems & Imaging, 2007, 1 (1) : 135-157. doi: 10.3934/ipi.2007.1.135

[7]

Martin Pinsonnault. Maximal compact tori in the Hamiltonian group of 4-dimensional symplectic manifolds. Journal of Modern Dynamics, 2008, 2 (3) : 431-455. doi: 10.3934/jmd.2008.2.431

[8]

Rafael de la Llave, Jason D. Mireles James. Parameterization of invariant manifolds by reducibility for volume preserving and symplectic maps. Discrete & Continuous Dynamical Systems - A, 2012, 32 (12) : 4321-4360. doi: 10.3934/dcds.2012.32.4321

[9]

Daniel N. Dore, Andrew D. Hanlon. Area preserving maps on $\boldsymbol{S^2}$: A lower bound on the $\boldsymbol{C^0}$-norm using symplectic spectral invariants. Electronic Research Announcements, 2013, 20: 97-102. doi: 10.3934/era.2013.20.97

[10]

Simon Hochgerner, Luis García-Naranjo. $G$-Chaplygin systems with internal symmetries, truncation, and an (almost) symplectic view of Chaplygin's ball. Journal of Geometric Mechanics, 2009, 1 (1) : 35-53. doi: 10.3934/jgm.2009.1.35

[11]

Dmitry Jakobson and Iosif Polterovich. Lower bounds for the spectral function and for the remainder in local Weyl's law on manifolds. Electronic Research Announcements, 2005, 11: 71-77.

[12]

B. Campos, P. Vindel. Transversal intersections of invariant manifolds of NMS flows on $S^{3}$. Discrete & Continuous Dynamical Systems - A, 2012, 32 (1) : 41-56. doi: 10.3934/dcds.2012.32.41

[13]

Liliana Trejo-Valencia, Edgardo Ugalde. Projective distance and $g$-measures. Discrete & Continuous Dynamical Systems - B, 2015, 20 (10) : 3565-3579. doi: 10.3934/dcdsb.2015.20.3565

[14]

Chungen Liu, Qi Wang. Symmetrical symplectic capacity with applications. Discrete & Continuous Dynamical Systems - A, 2012, 32 (6) : 2253-2270. doi: 10.3934/dcds.2012.32.2253

[15]

Santiago Cañez. Double groupoids and the symplectic category. Journal of Geometric Mechanics, 2018, 10 (2) : 217-250. doi: 10.3934/jgm.2018009

[16]

P. Balseiro, M. de León, Juan Carlos Marrero, D. Martín de Diego. The ubiquity of the symplectic Hamiltonian equations in mechanics. Journal of Geometric Mechanics, 2009, 1 (1) : 1-34. doi: 10.3934/jgm.2009.1.1

[17]

Joshua Cape, Hans-Christian Herbig, Christopher Seaton. Symplectic reduction at zero angular momentum. Journal of Geometric Mechanics, 2016, 8 (1) : 13-34. doi: 10.3934/jgm.2016.8.13

[18]

Lijin Wang, Jialin Hong. Generating functions for stochastic symplectic methods. Discrete & Continuous Dynamical Systems - A, 2014, 34 (3) : 1211-1228. doi: 10.3934/dcds.2014.34.1211

[19]

Björn Gebhard. A note concerning a property of symplectic matrices. Communications on Pure & Applied Analysis, 2018, 17 (5) : 2135-2137. doi: 10.3934/cpaa.2018101

[20]

Yujuan Li, Guizhen Zhu. On the error distance of extended Reed-Solomon codes. Advances in Mathematics of Communications, 2016, 10 (2) : 413-427. doi: 10.3934/amc.2016015

2016 Impact Factor: 0.483

Metrics

  • PDF downloads (4)
  • HTML views (0)
  • Cited by (1)

Other articles
by authors

[Back to Top]